MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29982
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.B3: date of event: (b)(6) 2023.E1: customer name and address= postal: (b)(6).E3: occupation = "dsa" team leader.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, upon opening and inspecting the device, prior to use for an unknown procedure, the tip of a flexor ansel guiding sheath's dilator was damaged and appeared to be cut.The device was not used, and a new sheath was used to compete the procedure.There were no reported adverse effects to the patient.Photos provided by the customer show what appears to be a cut/split/tear in the dilator tip.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, upon opening and inspecting the device, prior to use for an unknown procedure, the tip of a flexor ansel guiding sheath's dilator was damaged and appeared to be cut.The device was not used, and a new sheath was used to compete the procedure.There were no reported adverse effects to the patient.Photos provided by the customer show what appears to be a cut/split/tear in the dilator tip.Investigation evaluation: reviews of the complaint history, device history record, manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned complaint device was also conducted.The complaint device was returned to cook for investigation.The tip of the dilator was split.The sheath was not returned.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The instructions for use (ifu) states "upon removal from package, inspect the product to ensure no damage has occurred.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the available information and results of the investigation, cook has concluded that the device was most likely damaged during shipping/handling as the damage was noted by the customer upon opening the packaging.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16863097
Report Number1820334-2023-00538
Device Sequence Number5386022
Product Code DYB
UDI-Device Identifier00827002299825
UDI-Public(01)00827002299825(17)251110(10)15064335
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2025
Device Model NumberG29982
Device Catalogue NumberKCFW-6.0-18/38-45-RB-ANL1-HC
Device Lot Number15064335
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer07/27/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date08/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown